CSN Login
Members Online: 6

You are here

fainting (on Folfox/Avastin)

taraHK
Posts: 1961
Joined: Aug 2003

This morning as I got out of bed I passed out cold -- 'woke up'' on the floor. Has anyone else had experience with fainting while on chemo (I'm on Folfox/Avastin). I wasn't terribly surprised as recently I've been light-headed several times after getting up quickly from lying down on the couch.
Tara

usakat's picture
usakat
Posts: 625
Joined: Jul 2006

Hi Tara,

Scary! I hope you were not injured during your fainting spell. I injured my knee once and instead of sitting down and waiting for the pain to pass, I kept on running until I passed out. The faint/fall resulted in me fracturing my face on the hard ground. Fainting can be quite dangerous.

I suggest you speak with your onc about this right away. Perhaps your blood counts are off, or it simply could be a lack of oxygen to the brain during each of your episodes. Deep breaths are great and sloooooooow down!

While I was on chemo I had episodes where things kind of faded to black. Because I had prior experience with the dangers of fainting I recognized what was happening and was sure to sit down immediately, even on the floor sometimes in public. I never want to break my face again, so thankfully my prior experience helped while on chemo and I never lost consciousness. I did speak with my onc about it. She suggested it was due to all the throwing up I did. I became the master of projectile vomiting, which often left me dehydrated and malnourished.

One of the things I learned from cancer is to LISTEN to my body. Take it easy, Tara. Your body is working very hard for you right now, so cut yourself some slack and understand that you can't go-go-go like you used to. Just know that when you're done with chemo you will bounce back and you will again fly out of bed in the morning.

Take good care...
Katie - a dizzy blonde

tdfoss
Posts: 8
Joined: Mar 2007

hi, I'm on folfox without avastin, but I do get light headed when I stand up. guess we will have to be careful when we stand up. good luck with your treatments. Dale

crazylady
Posts: 544
Joined: Jun 2004

Hi Tara,
I'm sorry to hear that you passed out and hope you are ok. I have been on Folfox/Avastin, but never had this experience. How is you blood pressure? I've heard that when you get dizzy after lying or sitting down and then standing up quickly that it could be low blood pressure. Of course, I have no idea where I heard this,(chemo brain).
I would suggest calling your doctor.
Take care,
Jamie

kmygil
Posts: 881
Joined: Feb 2007

Hi Tara,

Fainting is very scary and very dangerous. There are a number on things that can cause it; low blood pressure (are you staying hydrated?), low blood counts, malnourishment (can you eat anything nutritious?). Be considerate of yourself and don't expect to be greased lightning right now. Although you don't realize it immediately, Folfox has a way of adding up issues until you are suddenly very weak. Talk with your onc and see if there is anemia, low BP, or anything else going on. And be kind to yourself!

Kirsten

KFalvey
Posts: 118
Joined: Mar 2005

Hi Tara,

I remember while I was on Folfox, I had a problem with dizzy spells, especially while in the shower washing my hair-looking up to rinse. I found I had to hold on to the wall to rinse or I really felt the room spinning. The Avastin is suppose to raise your blood pressure, so it's probably not that. I would speak to your Dr. about it and sit at the side of the bed for a minute before standing in the morning or if you get up during the night. This will go away soon after you finish this chemo. Take care.
Kandy

hopefulone
Posts: 1048
Joined: Jan 2007

Tara, be sure to give your doc a call. I'm with the others about sitting on the edge of the bed for a few minutes before getting up. A drop in blood pressure or blood sugar may be a cause and you need to get it checked out. God Bless

Diane

Subscribe to Comments for "fainting (on Folfox/Avastin)"